Sjogren's, Hashimoto's and Thyroid Dysfunction: Got questions

Posted by judithmhol @judithmhol, Jun 3, 2020

I was diagnosed with both of these autoimmune diseases last year. Due to thyroid dysfunction. Or the thyroid dysfunction was due to the auto immune diseases. No one’s been able to tell me which comes first? But I’ve had everything from hives all over my back, to scalp irritations and horrible itching, the skin on my face has aged five years in the last year it seems as though. At any rate I also have been on a PPI acid inhibitor, which depleted any Vitamin/enzyme Resources I might’ve had due to the lack of stomach acid. I have had to take a crash course in thyroid medicine and I’ll kinds of things. I wonder if anyone out there has gone through anything like this I’m sure I’m not the only one.

Interested in more discussions like this? Go to the Autoimmune Diseases group.

@mfratt

You sure are helpful John. Thanks for your great research.

Jump to this post

@steeldove sent the article to me and deserves the credit 🙂

REPLY

In April I had a thyroid storm by going to the ER for abdominal pain. I begged the ER doc to check my thyroid. Is was overactive for sure. My PCP adjusted my medication which helped a bit. My endocrinologist was know help to me. I have emailed her again to inform her of my symptoms again. She said my symptoms we’re not from my thyroid. Stay on my present dose and test in six weeks. My T4 was 13.9 well over the 11.0. Tsh was under .953 on its way to be hyperactive.

Heck no. I viewed her reviews and they were all negative. On the phone today and made a apt with new endocrinologist but not available till July 27. They put me on a cancellation list. Thank you Jesus.

My pcp told me not to obsess over my thyroid test were fine. I looked up my chart on their site and it shows hyperactive. What?

Im not crazy am I? Need anybody’s input. I’m ready to adjust my own meds. Maybe mental health. My psychiatrist understands this better than all the doctors. He took all this into consideration when he prescribed my anxiety meds. Vitamin D, B12, and all thyroid tests.

I hope the new guys call soon with a cancellation. Trying to hold on right now.

REPLY
@mfratt

In April I had a thyroid storm by going to the ER for abdominal pain. I begged the ER doc to check my thyroid. Is was overactive for sure. My PCP adjusted my medication which helped a bit. My endocrinologist was know help to me. I have emailed her again to inform her of my symptoms again. She said my symptoms we’re not from my thyroid. Stay on my present dose and test in six weeks. My T4 was 13.9 well over the 11.0. Tsh was under .953 on its way to be hyperactive.

Heck no. I viewed her reviews and they were all negative. On the phone today and made a apt with new endocrinologist but not available till July 27. They put me on a cancellation list. Thank you Jesus.

My pcp told me not to obsess over my thyroid test were fine. I looked up my chart on their site and it shows hyperactive. What?

Im not crazy am I? Need anybody’s input. I’m ready to adjust my own meds. Maybe mental health. My psychiatrist understands this better than all the doctors. He took all this into consideration when he prescribed my anxiety meds. Vitamin D, B12, and all thyroid tests.

I hope the new guys call soon with a cancellation. Trying to hold on right now.

Jump to this post

You are not alone. I was allergic, to me, to synthroid. I now take Armour thyroid. Hair grew back, welts and hive are gone. This is my personal experience, not medical advice.

REPLY
@mfratt

I read somewhere that your thyroid doesn’t like peanuts and peanut butter, but it didn’t say why. Also,I read about drug interactions with thyroid problems. Any kind of muscle relaxers should not be used. I experienced arrhythmia while I was on doxicyclomine. Bad news. I was in a thyroid storm at the same time.

Jump to this post

Hi
I live on pnut butter! I also havd hashimotos so this came as a surprise. Have been eating pnut butter as my main protien source fir 25 yrs.
i dont think it has been a problem for me but i could be the exception to the rule.

REPLY
@kohlgryl079

You are not alone. I was allergic, to me, to synthroid. I now take Armour thyroid. Hair grew back, welts and hive are gone. This is my personal experience, not medical advice.

Jump to this post

Hi
I suffered from severe hives from 19 to early 40s when i tested for hashimotos. As soon as i started on synthroid the hives stopped. There seems to be a connection go hives and hashimotos. My niece had the same.
My Dr thought 10 was a good TSH. HE bever took my issues seriously until my TSH got clise to 300!
Finally switched to Dr at Mass General who straightened things out.
He added cytomel which helped brain function. Hd finally said i could let my local OCP tKe over. That was a mistake because where i lived noone knew how to use cytomel. I became sooo sick. drs kept switching dosages. I was falling snd thought i had dinentia. I was unable to fall asleep. It took 6 hrs each night. After yrs of this i went back to MGH. they were shocked and said i was lucky not to have had a stroke.
A yr before i got BACK to THE endo at MGH i was diagnosed with a mysterious form of CKD. I BEGAN TREATMENT WITH PREFNISONE AND CELLCEPT. IT WORKED. WENT INTO REMISSION. 2 yrs in i was not in remission and was diagnosed with ANCA vasculitis.
Now i have lupus-like CKD. AND ANCA-like condition. And have developed mysterious facial skin eruptions. Nothing seems to be working on skin but am in rituxan and its working for ANCA And CKD The downside IS noone knows how long it us safe to be on it.

I have an excellent medical team now but i worry what awaits me at each return to a dr.

I do hope u have vetter luck than i.

REPLY

Sorry for typos ..i am on my phone and its difficult to catch them all and go back to fix them. I think my points are still clear typos and all.

REPLY
@mfratt

In April I had a thyroid storm by going to the ER for abdominal pain. I begged the ER doc to check my thyroid. Is was overactive for sure. My PCP adjusted my medication which helped a bit. My endocrinologist was know help to me. I have emailed her again to inform her of my symptoms again. She said my symptoms we’re not from my thyroid. Stay on my present dose and test in six weeks. My T4 was 13.9 well over the 11.0. Tsh was under .953 on its way to be hyperactive.

Heck no. I viewed her reviews and they were all negative. On the phone today and made a apt with new endocrinologist but not available till July 27. They put me on a cancellation list. Thank you Jesus.

My pcp told me not to obsess over my thyroid test were fine. I looked up my chart on their site and it shows hyperactive. What?

Im not crazy am I? Need anybody’s input. I’m ready to adjust my own meds. Maybe mental health. My psychiatrist understands this better than all the doctors. He took all this into consideration when he prescribed my anxiety meds. Vitamin D, B12, and all thyroid tests.

I hope the new guys call soon with a cancellation. Trying to hold on right now.

Jump to this post

It sounds like a second opinion is the wise course to take. It's important to trust and build a good rapport of mutual respect with your specialist. Here are some tips from community members about getting off to a good start with a new doc.

– Your Tips on How to Get Off to the Best Start with a New Specialist https://connect.mayoclinic.org/discussion/your-tips-on-how-to-get-off-to-the-best-start-with-a-new-specialist/

Be sure to add your tips, too!

PS: The discussion and tips from members was created into this video too. Tips for patients by patients. What better advice is there, right?

REPLY

To the person who eats peanut butter. I eat two or three Tbs of peanut butter with a half of banana in the evening, it sticks in my throat so I take a couple of swigs of soda. Lol.

REPLY

Thank you Colleen. Any input is welcome. What I have a difficult time with is when doctor wants me to sit during the apt. I have sciatic problems on and off so it’s difficult to sit. I think he just wants to tower over me. I believe he thinks it’s a sign of respect to sit. It bothers him when I stand.

REPLY
Please sign in or register to post a reply.